World Rural Health Conference
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 1725
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2016  |  Volume : 5  |  Issue : 1  |  Page : 178-180

Neuroleptic malignant syndrome


1 Low Cost Effective Care Unit, CMC, Vellore, Tamil Nadu, India
2 Department of Family Medicine, Christian Medical College, Vellore, Tamil Nadu, India

Correspondence Address:
Bino Rajamani
Low-Cost Effective Care Unit, Arni Road, Vellore - 632 001, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2249-4863.184660

Rights and Permissions

Neuroleptic malignant syndrome (NMS) is a life-threatening emergency that is often seen as a complication of antipsychotic agents. It is characterized by a tetrad of motor, behavioral, autonomic, and laboratory abnormalities. We report a case of a 34-year-old man with a history of newly diagnosed Type 2 diabetes mellitus, mental retardation, and behavioral abnormalities who developed NMS after starting on antipsychotic agents. He presented with high temperature, muscle rigidity, tachycardia, and elevated blood pressure. After a week of hospital treatment in the general ward of a secondary care unit, he was discharged in a hemodynamically and mentally stable state.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1451    
    Printed12    
    Emailed0    
    PDF Downloaded304    
    Comments [Add]    
    Cited by others 2    

Recommend this journal